How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask TherapistMarryAnn Your Own Question
TherapistMarryAnn, Therapist
Category: Mental Health
Satisfied Customers: 5763
Experience:  Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
Type Your Mental Health Question Here...
TherapistMarryAnn is online now
A new question is answered every 9 seconds

I had a complete shut down about 9 months ago, extreme stress

This answer was rated:

I had a complete shut down about 9 months ago, extreme stress and anxiety ws having panic attacks, where my blood pressure would shoot up, tingling, but my mind was still present, i went into a pyshc facility for 3 days and they put me on 20 mgs of zyprexa. it helped i felt good, happy, but started having severe panic attacks diffrent from the stress related ones, my mind went into madness, complete different feeling then the stress induced. I'm finally releaved of alot of stress and came off blood pressure meds, however was changed to geodon due to weight gain with zyprexa, 80 mg at night of geodon. I was still having extreme terrors at night and got scared to go to sleep. I'm currently on neuroton which has been fine, and I stopped the geodon, my pyschiatrist told me the geodon would not give me the panic / terror attacks, I weened myself off geodon which I shouldn't have done but withdrawal symptoms are much better now adn i haven't had a terror or reality shift since being of geodon, do you think the geodon/zyprexa could have induced them? I've never been on hard core pyschotropic drugs before and needed them when I went into hospital, i just don't feel i need them on a daily basis, the terrors are worse then taking the pill. What do you think? I have anxiety from work not bipolar or schzoprenia.

Hi, I'd like to help you with your question.


It seems odd that the doctors would put you on such strong anti psychotic medications when it sounds like you may have been suffering from PTSD, which is an anxiety related illness. Any anxiety related illness does not need anti psychotics. Anxiety related illnesses benefit more from medications such as Xanax and Wellbutrin. Even Ativan would be helpful.


Night terrors can be related to an anxiety and/or PTSD. It is one of the symptoms of trauma. But it can also be caused by medication. If you feel better off the medication, then it's best for you to do what works for you.


In a situation like this, it is probably a good idea for you to see another doctor for an evaluation. Sometimes you need to search a while before you can find someone you can work with who listens and helps you in the way you need. It is also a good idea to see a therapist, if you are not already. Talking to a therapist about what you have been through and ways you can cope will help you recover quicker and also help you prevent this from happening again.


Talk with your doctor about a referral. Or you can also search on line at


I hope this has helped you,

TherapistMarryAnn and other Mental Health Specialists are ready to help you

Related Mental Health Questions